Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 13, NWS Flagstaff, AZ

May 27, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 27, 2006, 12:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 28, 2006, 8:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 12:34 PM MST (19:34 UTC)
In effect from
May 28, 2006, 8:00 AM MST
Expired
May 28, 2006, 8:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2901 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 271934
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1234 PM MST SAT MAY 27 2006

AZZ109>116-139-140-280300-
/O.UPG.KFGZ.FW.A.0009.060528T1500Z-060529T0300Z/
/O.NEW.KFGZ.FW.W.0013.060528T1500Z-060529T0300Z/
/O.CON.KFGZ.FW.W.0012.000000T0000Z-060528T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1234 PM MST SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

TODAY...STRONG WINDS WILL PERSIST INTO THE EVENING HOURS. SUSTAINED
WINDS ARE CURRENTLY TOPPING 35 MPH AND WIND GUSTS ARE REACHING AS
HIGH AS 45 MPH IN SOME LOCATIONS. RELATIVE HUMIDITIES WILL
GRADUALLY RISE AFTER SUNDOWN TO TERMINATE RED FLAG CONDITIONS BY
ABOUT 8 PM MST. THIS WARNING HAS ALREADY VERIFIED IN FIRE WEATHER
ZONES 105...111...112...113...116...AND 140.

TOMORROW...WINDY AND DRY CONDITIONS WILL REDEVELOP TOMORROW.
HOWEVER...WINDS WILL NOT BE NEARLY AS STRONG AS TODAY. EXPECT
SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ117-280300-
/O.NEW.KFGZ.FW.W.0013.060528T1500Z-060529T0300Z/
/O.CON.KFGZ.FW.W.0012.000000T0000Z-060528T0300Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
1234 PM MST SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

TODAY...STRONG WINDS WILL PERSIST INTO THE EVENING HOURS. SUSTAINED
WINDS ARE CURRENTLY TOPPING 30 MPH AND WIND GUSTS ARE REACHING AS
HIGH AS 40 MPH IN SOME LOCATIONS. RELATIVE HUMIDITIES WILL
GRADUALLY RISE AFTER SUNDOWN TO TERMINATE RED FLAG CONDITIONS BY
ABOUT 8 PM MST.

TOMORROW...WINDY AND DRY CONDITIONS WILL REDEVELOP TOMORROW.
HOWEVER...WINDS WILL NOT BE NEARLY AS STRONG AS TODAY. EXPECT
SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104>108-118-137-138-280300-
/O.CON.KFGZ.FW.W.0012.000000T0000Z-060528T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
1234 PM MST SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

STRONG WINDS WILL PERSIST INTO THE EVENING HOURS. SUSTAINED WINDS
ARE CURRENTLY TOPPING 35 MPH AND WIND GUSTS ARE REACHING AS HIGH
AS 45 MPH IN SOME LOCATIONS. RELATIVE HUMIDITIES WILL GRADUALLY
RISE AFTER SUNDOWN TO TERMINATE RED FLAG CONDITIONS BY ABOUT 8 PM
MST. THIS WARNING HAS ALREADY VERIFIED IN FIRE WEATHER ZONES
105...111...112...113...116...AND 140.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

HOWARD
5 follow-up statements
000 
WWUS85 KFGZ 280245
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 PM MST SAT MAY 27 2006

AZZ109>117-139-140-281045-
/O.EXP.KFGZ.FW.W.0012.000000T0000Z-060528T0300Z/
/O.CON.KFGZ.FW.W.0013.060528T1500Z-060529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
745 PM MST SAT MAY 27 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
SUNDAY...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY. 

TODAY...WINDS HAVE BEGUN TO DIMINISH IN STRENGTH AND RELATIVE
HUMIDITIES ARE RISING THIS EVENING AND CURRENT CONDITIONS NO
LONGER EXCEED WARNING THRESHOLDS. AS A RESULT...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

TOMORROW...WINDY AND DRY CONDITIONS WILL REDEVELOP TOMORROW.
HOWEVER...WINDS WILL NOT BE NEARLY AS STRONG AS TODAY. EXPECT
SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104>108-118-137-138-280345-
/O.EXP.KFGZ.FW.W.0012.000000T0000Z-060528T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
745 PM MST SAT MAY 27 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE BEGUN TO DIMINISH IN STRENGTH AND RELATIVE HUMIDITIES
ARE RISING THIS EVENING AND CURRENT CONDITIONS NO LONGER EXCEED
WARNING THRESHOLDS. AS A RESULT...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$
000 
WWUS85 KFGZ 280411
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
911 PM MST SAT MAY 27 2006

AZZ109>117-139-140-281215-
/O.CON.KFGZ.FW.W.0013.060528T1500Z-060529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
911 PM MST SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY.
WINDY AND DRY CONDITIONS WILL REDEVELOP DURING THE DAY ON SUNDAY.
HOWEVER...WINDS ARE NOT EXPECTED TO BE AS STRONG AS SATURDAY. EXPECT
SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH.

THE RED FLAG WARNING THAT WAS IN EFFECT FOR SATURDAY HAS BEEN
ALLOWED TO EXPIRE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 281401
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 AM MST SUN MAY 28 2006

AZZ109>117-139-140-282215-
/O.CON.KFGZ.FW.W.0013.060528T1500Z-060529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
701 AM MST SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR HIGH WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM MST TODAY.
WINDY AND DRY CONDITIONS WILL REDEVELOP THIS MORNING. HOWEVER...
WINDS ARE NOT EXPECTED TO BE AS STRONG AS SATURDAY. EXPECT
SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 282206
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST SUN MAY 28 2006

AZZ109>117-139-140-290300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-060529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
306 PM MST SUN MAY 28 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

VERY WINDY AND DRY CONDITIONS WILL CONTINUE UNTIL THE EARLY
EVENING HOURS IN THE WARNING AREA. WINDS WILL QUICKLY SUBSIDE
AFTER SUNSET. RELATIVE HUMIDITY VALUES ARE IN THE SINGLE DIGITS
ACROSS MUCH OF THE WARNING AREA...A NARROW STRIP OF MOIST AIR NEAR
THE NEW MEXICO BORDER IS STILL JUST ABOVE 15 PERCENT THIS
AFTERNOON...BUT WILL QUICKLY MIX OUT TO LESS THAN 15 PERCENT FOR
THE REMAINDER OF THE DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 290257
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
757 PM MST SUN MAY 28 2006

AZZ109>117-139-140-290400-
/O.EXP.KFGZ.FW.W.0013.000000T0000Z-060529T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
757 PM MST SUN MAY 28 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES ARE ON THE RISE...
THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 27, 9:00 AM MST, 3 hours 34 minutes earlier.

Area forecast discussion, May 27, 9:00 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST SAT MAY 27 2006

.SYNOPSIS...MAINLY DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS
NORTHERN ARIZONA TODAY AND SUNDAY AS A STRONG LOW PRESSURE SYSTEM
MOVES THROUGH THE GREAT BASIN. THIS SYSTEM WILL ALSO PRODUCE A
SIGNIFICANT COOLING TREND THROUGH THE WEEKEND. CONDITIONS WILL
SLOWLY IMPROVE NEXT WEEK...WITH TEMPERATURES REACHING ABOVE NORMAL
READINGS BY NEXT WEDNESDAY OR THURSDAY.

&&

.DISCUSSION...A SHARP LATE-SEASON COLD FRONT WILL MOVE TOWARD
NORTHERN ARIZONA BY TONIGHT. VERY WINDY CONDITIONS AHEAD OF THE
FRONT WILL PERSIST WELL INTO THE EVENING...PERHAPS EVEN LONGER THAN
THE CURRENT ADVISORIES TIME FRAME. COLD FRONTAL PASSAGE DOES NOT
OCCUR UNTIL EARLY SUNDAY MORNING...SO WINDY CONDITIONS WILL AGAIN
EXIST EAST OF FLAGSTAFF SUNDAY. TEMPERATURES BEHIND THE FRONT SUNDAY
AND MONDAY WILL DROP SOME 5-10 DEGREES BELOW NORMAL. DESPITE THE
STRENGTH OF THIS SYSTEM...THE AIRMASS IS STILL QUITE DRY AND STABLE.
THERE IS A VERY SLIGHT CHANCE OF SHOWERS NEAR THE UTAH BORDER
TONIGHT CLOSER TO THE COLDER AIR ALOFT. SOME CLOUDINESS MAY ALSO
DEVELOP ALONG THE FRONTOGENETICAL BAND OVER THE RIM TONIGHT AND
EARLY SUNDAY...BUT SHOULD NOT DEVELOP ANY PRECIPITATION. COOL
CYCLONIC FLOW WILL PERSIST INTO MID-WEEK...THEN STRONG RIDGING WILL
DEVELOP WITH A CHANCE OF CONVECTION LATE IN THE PERIOD. CURRENT
ZONES ADDRESS ALL OF THESE ISSUES JUST FINE...NO UPDATES NEEDED. WE
WILL LOOK AT POSSIBLY EXTENDING THE ADVISORY IN THE AFTERNOON
PACKAGE. PETERSON.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT WIDESPREAD STRONG SOUTHWEST
WINDS TO DEVELOP THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 KTS
WITH GUSTS AROUND 40 KTS MPH WILL BE LIKELY...WITH AREAS OF BLOWING
DUST ALSO BECOMING A POSSIBILITY. IN ADDITION...THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS NEAR THE UTAH BORDER SATURDAY
EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8 PM MST
TODAY AZ FWX ZONES 104>109-112>118-137-138-140.

WIND ADVISORY UNTIL 8 PM MST TODAY ARIZONA PUBLIC ZONES
004>009-012>018-037-038-040.

FIRE WEATHER WATCH 8 AM TO 8 PM MST SUNDAY FOR THE FOLLOWING FIRE
WEATHER ZONES 109>116-139-140.

&&
Hazardous weather outlook, May 27, 7:10 AM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
710 AM MST SAT MAY 27 2006

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
710 AM MST SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN TODAY
BRINGING STRONG AND GUSTY SOUTHWEST WINDS ALONG WITH LOW RELATIVE
HUMIDITIES TO NORTHERN ARIZONA. WINDS WILL BEGIN EARLIEST NORTH AND
WEST OF FLAGSTAFF THIS MORNING...AND SPREAD SOUTH AND EASTWARD. LOOK
FOR SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 30 MPH JUST
AFTER SUNRISE...INCREASING TO 15 TO 30 MPH WITH GUSTS NEAR 45 MPH
LATER THIS MORNING. THE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL
AROUND 800 PM MST BEFORE DECREASING THIS EVENING. AREAS OF BLOWING
DUST WILL ALSO BE POSSIBLE IN THE VALLEYS OF NORTHEASTERN ARIZONA.
THERE IS A WIND ADVISORY AND RED FLAG WARNING IN EFFECT FROM 800 AM
MST THIS MORNING THROUGH 800 PM MST THIS EVENING.

FOR MORE DETAILS ON EACH OF THESE PRODUCTS SEE PHXNPWFGZ AND
PHXRFWFGZ RESPECTIVELY OR LISTEN TO NOAA WEATHER RADIO OR LOCAL
RADIO OR T.V. STATIONS . ON THE WEB...GO TO WWW.WRH.NOAA.GOV/FGZ AND
CLICK ON TEXT PRODUCTS ON THE BLUE MENU BAR ON THE LEFT HAND
SIDE...THEN ENTER THE LAST 6 LETTER PRODUCT IDENTIFIER...EXAMPLE.
NPWFGZ.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE WIND AND DRY CONDITIONS CAN BE EXPECTED ON SUNDAY...FOR AREAS
NORTH AND EAST OF THE MOGOLLON RIM...AS THE SLOW MOVING UPPER LEVEL
WEATHER SYSTEM MOVES EAST THROUGH UTAH. EXPECT SOUTHWEST WINDS TO
INCREASE SUNDAY MORNING INTO SUNDAY AFTERNOON WITH WINDS FROM 15 TO
25 MPH WITH GUSTS AROUND 40 MPH. FOR THIS REASON A FIRE WEATHER
WATCH HAS BEEN ISSUED.

FOR MORE DETAILS ON THIS WEATHER PRODUCT...WITH PRODUCT
I.D.PHXRFWFGZ GO ON THE WEB...TO WWW.WRH.NOAA.GOV/FGZ AND CLICK ON
TEXT PRODUCTS ON THE BLUE MENU BAR ON THE LEFT HAND SIDE...THEN
ENTER THE LAST 6 LETTER PRODUCT IDENTIFIER...EXAMPLE. RFWFGZ.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:50 AM MSTFire Weather WatchFGZApache, Coconino, Navajo8 hr

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.